Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 21, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 6, 2010, 6:21 PM MDT for Hudspeth County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2010, 6:21 PM MDT (00:21 UTC)
- Expired
- Jun 6, 2010, 7:05 PM MDT
- In force
- 44 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Hudspeth County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4747 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222
WUUS54 KEPZ 070021
SVREPZ
TXC229-070105-
/O.NEW.KEPZ.SV.W.0021.100607T0021Z-100607T0105Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
621 PM MDT SUN JUN 6 2010
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS...
* UNTIL 705 PM MDT
* AT 613 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF
CORNUDAS...MOVING WEST AT 10 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
LOMA LINDA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
&&
LAT...LON 3182 10540 3167 10572 3172 10594 3196 10600
3199 10580 3200 10551
TIME...MOT...LOC 0020Z 319DEG 24KT 3178 10557
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:41 PM MDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 6, 1:41 PM MDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 141 PM MDT SUN JUN 6 2010 .SYNOPSIS... EASTERLY WINDS WILL PUSH MOIST UNSTABLE AIR INTO PORTIONS OF SOUTHERN NEW MEXICO AND WESTERN TEXAS THROUGH MONDAY. AS A RESULT THERE WILL BE A FEW SHOWERS AND THUNDERSTORMS ACROSS THE BORDERLAND LATE THIS AFTERNOON THROUGH MONDAY EVENING WITH TEMPERATURES REMAINING HOT. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHWESTERN UNITED STATES LATER THIS WEEK BRINGING WARM DRY AND OCCASIONALLY WINDY WEATHER. && .DISCUSSION... DESPITE WEAK FLOW...FORECAST SOMEWHAT OF A CHALLENGE THROUGH AT LEAST MONDAY. ON THE LARGER SCALE HIGH PRESSURE ALOFT COVERS THE SOUTHERN ROCKIES WITH WARM AIR AND SYNOPTIC SCALE SUBSIDENCE ALOFT SUGGESTING PRIMARILY DRY WEATHER. HOWEVER AT THE SURFACE THERMAL TROUGH AXIS EXTENDS APPROXIMATELY THROUGH THE CENTER OF THE CWA AND IS GENERATING WEAK EASTERLY FLOW MAINLY EAST OF THE RIO GRANDE. THIS IN TURN IS ADVECTING LOW LEVEL MOISTURE INTO THE REGION WITH DEWPOINTS EXCEEDING 40 OVER THE EAST. COMBINATION OF HIGHER MOISTURE AND HOT TEMPERATURES DESTABILIZING AIR MASS WITH EARLY AFTERNOON CAPES ABOVE 1000 J/KG EAST OF THE RIO GRANDE. MODELS ALSO FORECAST PRECIPITABLE WATER AMOUNTS TO APPROACH AN INCH OVER THE EAST BY EARLY THIS EVENING. THUS DESPITE UNFAVORABLE LARGER SCALE DYNAMICS AND WARM AIR ALOFT WILL FORECAST ISOLATED STORMS EAST OF THE RIO GRANDE AND OVER THE GILAS TONIGHT. GIVEN THE LACK OF SHEAR STORMS WILL BE PULSE TYPE WITH MAIN THREAT STRONG DOWNBURSTS AND POSSIBLY BRIEF HEAVY RAINS. GIVEN THE HIGH WET BULB ZERO HEIGHTS HAIL THREAT WILL EXIST MAINLY OVER HIGHER MOUNTAINS. ON MONDAY EXPECT SURFACE THERMAL TROUGH TO BE LOCATED OVER WESTERN THIRD OF THE CWA WITH EASTERLY SURFACE FLOW TRANSPORTING LOW LEVEL MOISTURE EAST OF THE ASSOCIATED CONVERGENCE AXIS. HOT SURFACE TEMPERATURES COMBINED WITH DEWPOINTS ABOVE 40 SHOULD THEREFORE AGAIN PUSH AFTERNOON CAPES TO NEAR 1000 AND WITH PRECIPITABLE WATER NEAR AN INCH MAINLY OVER EASTER HALF OF THE AREA. LARGE SCALE DYNAMICS LOOK UNFAVORABLE WITH RIDGE AXIS ACROSS NEW MEXICO BUT SURFACE HEATING...UPSLOPE AND LOW LEVEL CONVERGENCE INDUCED BY TROUGH EXPECT ISOLATED STORMS MONDAY AFTERNOON AND EVENING. LARGER SCALE CHANGES WILL OCCUR AFTER MONDAY AS UNSEASONABLY STRONG AND DEEP UPPER TROUGH WILL MOVE SLOWLY INTO THE WESTERN UNITED STATES WITH FLOW ALOFT STRENGTHENING FROM THE SOUTHWEST ACROSS THE CWA. IN ADDITION INCREASING DOWN SLOPE FLOW AND SHIFT IN THERMAL RIDGE WILL RESULT IN SURFACE LEE TROUGH FORMATION THROUGH SOUTHERN HIGH PLAINS. WINDS WILL THEREFORE BECOME WESTERLY AND INCREASE IN SPEEDS LATER PERIODS AS LEE TROUGH DEEPENS. ACCORDINGLY WILL FORECAST WARM DRY BREEZY TO WINDY CONDITIONS LATER PERIODS WITH TEMPERATURES NOT AS HOT. && .AVIATION...VALID 07/00Z-08/00Z. VFR CONDITIONS WILL PREVAIL THROUGH TAF PERIOD. WEAK BACK-DOOR COLD FRONT MOVING ACROSS W TX...WILL SHIFT WINDS TO SOUTHEAST 5-15KTS THROUGH MONDAY FOR MOST AREAS EXCEPT SOUTHWEST BOOTHEEL. ISOLATED -TSRAGS/CIGS 100 AGL WILL CONTINUE THRU 03Z MAINLY OVER THE GILA WILDERNESS AND SACRAMENTO MOUNTAINS. MOISTURE WILL ATTEMPT TO SURGE WEST OVERNIGHT...POSSIBLY AIDED BY OUTFLOWS FROM STORMS ALREADY NOTED SUNDAY EARLIER SUNDAY AFTERNOON. SIMILAR SITUATION EXPECTED MONDAY WITH ISOLD STORMS LIKELY TIED AGAIN MAINLY TO AREA MOUNTAINS. && .FIRE WEATHER... UPPER RIDGE WILL CONTINUE TO BRING UNSEASONABLY HOT TEMPERATURES ...LIGHT WINDS AND CONTINUED DRY CONDITIONS FOR OUR AREA INTO EARLY NEXT WEEK. APART FROM UNCOMFORTABLE CONDITIONS...THIS WILL MEAN CONTINUED CURING OF LATE SEASON GREEN FUELS. TEMPERATURES SUNDAY WILL APPROACH OR EXCEED 105 DEGREES IN THE LOWLANDS....WITH HIGHS IN THE 90S TO NEAR 100 OVER MANY MOUNTAIN AREAS EVEN ABOVE 7500 FEET. NAM NOW PULLING BACK A BIT ON WESTWARD EXTENT AND DEPTH OF MOISTURE SURGE BEHIND BACK-DOOR COLD FRONT. ISOLATED STORMS REMAIN EXPECTED GENERALLY OVER HIGHER REACHES OF THE GILA WILDERNESS...CAPITAN AND SACRAMENTO WILDERNESS AREAS. EXPECTATION REMAINS FOR MOISTURE DISSIPATION IN STRONG HEATING UNDER RIDGE AND ATTENDANT SUBSIDENCE TO PREVENT WIDESPREAD STORMS OVER THE GILA AND SACS TODAY. THREAT OF ISOLATED STORMS OVER GILA WILDERNESS...SACRAMENTO AND CAPITAN MOUNTAINS CONTINUES MONDAY. AFTER TUESDAY OF NEXT WEEK...A SLOWLY DEEPENING PACIFIC TROUGH REMAINS FORECAST OVER THE WEST COAST. THIS WILL WILL MEAN A DAY TO DAY INCREASE OF WESTERLY WINDS. THE UPPER JET IS FORECAST TO MAKE A UNSEASONABLE DIP SOUTHWARD AT THAT TIME...CARRYING PACIFIC SYSTEMS THROUGH THE INTER MOUNTAIN WEST. MOST CRITICAL PERIOD WITH STRENGTHENING 20-FT WINDS SUBSEQUENT TO HOT SPELL...APPEARS TO BEGIN FRIDAY WITH DEGREE OF UNCERTAINTY IN FORECAST THIS FAR OUT. NONETHELESS RETURN OF THESE WINDS BEARS WATCHING...IN LARGE PART DUE TO THE PRE-DRYING OF FUELS THIS WEEKEND AND THE POSSIBILITY OF DRY LIGHTING HOLD OVERS FROM TODAY AND MONDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 78 103 76 103 75 / 10 20 20 0 0 SIERRA BLANCA TX 74 97 70 98 71 / 20 20 20 10 0 LAS CRUCES 74 102 72 102 70 / 10 20 20 0 0 ALAMOGORDO 72 96 70 102 69 / 10 20 20 0 0 CLOUDCROFT 51 86 48 89 49 / 20 30 30 10 0 TRUTH OR CONSEQUENCES 69 98 70 99 66 / 10 10 10 0 0 SILVER CITY 62 95 59 97 59 / 10 10 10 0 0 DEMING 72 101 70 102 68 / 10 10 10 0 0 LORDSBURG 71 101 69 103 67 / 0 10 10 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...HEAT ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR NMZ023-024-030>032. TX...HEAT ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR TXZ055-056. && 05 ROGASH/22 TRIPOLI
Hazardous weather outlook, Jun 6, 10:41 AM MDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1041 AM MDT SUN JUN 6 2010 NMZ022>025-030>032-TXZ055-056-071715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1041 AM MDT SUN JUN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY EAST OF THE RIO GRANDE AND OVER HIGHER MOUNTAINS. A FEW STORMS MAY PRODUCE WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINS. ALSO HOT THIS AFTERNOON AND EARLY THIS EVENING WITH HIGH TEMPERATURES AROUND 105 DEGREES OVER THE LOWER ELEVATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SHOWERS AND THUNDERSTORMS EAST OF THE RIO GRANDE OR OVER HIGHER MOUNTAINS MONDAY WITH A FEW STORMS PRODUCING BRIEF HEAVY RAINS AND WIND GUSTS TO 50 MPH. ALSO CONTINUED HOT MONDAY THROUGH THURSDAY WITH AFTERNOON HIGH TEMPERATURES AROUND 100 TO 105 OVER THE LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
In the hours before
Special weather statement, Jun 6, 3:33 PM MDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 333 PM MDT SUN JUN 6 2010 TXZ055-062200- EL PASO TX- 333 PM MDT SUN JUN 6 2010 ...STRONG THUNDERSTORMS THREATENING CENTRAL EL PASO COUNTY THROUGH 400 PM MDT... AT 322 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR HORIZON CITY...MOVING NORTHWEST AT 10 MPH...AND PRODUCING HAIL JUST SLIGHTLY SMALL THAN HALF AN INCH IN DIAMTER. IN ADDITION...WIND GUSTS UP TO 45 MPH AND BRIEF HEAVY RAIN ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HORIZON CITY... SPARKS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, Jun 6, 4:06 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 406 PM MDT SUN JUN 6 2010 TXZ055-062245- EL PASO TX- 406 PM MDT SUN JUN 6 2010 ...STRONG THUNDERSTORMS THREATENING NORTHERN EL PASO COUNTY THROUGH 445 PM MDT... AT 356 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF EAST EL PASO...MOVING NORTHWEST AT 10 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... EAST EL PASO... MONTANA VISTA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 6, 4:25 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 425 PM MDT SUN JUN 6 2010 TXZ056-062300- HUDSPETH TX- 425 PM MDT SUN JUN 6 2010 ...STRONG THUNDERSTORMS THREATENING WESTERN HUDSPETH COUNTY THROUGH 500 PM MDT... AT 413 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR FORT HANCOCK...MOVING SOUTHWEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... FORT HANCOCK... ACALA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, Jun 6, 4:46 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 446 PM MDT SUN JUN 6 2010 NMZ024-032-062315- SOUTHERN DESERT NM-TULAROSA BASIN/SOUTHERN DESERT NM- 446 PM MDT SUN JUN 6 2010 ...STRONG THUNDERSTORMS THREATENING CENTRAL DONA ANA COUNTY THROUGH 515 PM MDT... AT 436 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF LAS CRUCES...MOVING SOUTHWEST AT 10 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... TALAVERA... SAN MIGUEL... VADO... MESQUITE... LA MESA... SOLEDAD CANYON... DRIPPING SPRINGS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Local storm report, Jun 6, 6:04 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
604 PM MDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 10 N EL PASO 31.93N 106.48W
06/06/2010 M82 MPH EL PASO TX ASOS
0400 PM TSTM WND GST 5 ESE FRANKLIN MOUNTAIN 31.90N 106.43W
06/06/2010 M58 MPH EL PASO TX TRAINED SPOTTER
&&
MACBLAINLocal storm report, Jun 6, 6:04 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE EL PASO TX
604 PM MDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 10 N EL PASO 31.93N 106.48W
06/06/2010 M82 MPH EL PASO TX ASOS
0440 PM TSTM WND GST 5 ESE FRANKLIN MOUNTAIN 31.90N 106.43W
06/06/2010 M58 MPH EL PASO TX TRAINED SPOTTER
&&
MACBLAINThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:02 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.